MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER CENTURION VISION SYSTEM, ACCESSORY, CENTURION OZIL HANDPIECE; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER CENTURION VISION SYSTEM, ACCESSORY, CENTURION OZIL HANDPIECE; UNIT, PHACOFRAGMENTATION
Catalog Number 8065751761
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported that an ophthalmic handpiece got heated.Procedure details and patient impact were not reported.Additional information has been requested but is not available at the time of this report.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information is provided in sections h.6 and h.11.A non-conformance-based review of the serial number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review for complaints reported against this serial number was performed.A potentially relevant complaint was found and reviewed as part of this investigation.The complaint was determined to not be relevant to this investigation.The product under investigation is not a serviceable device.Therefore, a service record review was not performed.There was no sample received at the manufacturing site for testing; therefore, the customer reported event cannot be confirmed.Based on the information obtained, the root cause of the reported event is inconclusive.The root cause of the reported event is inconclusive.Therefore, no further actions will be pursued at this time.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.Receipt of complaint sample or additional information pertinent to this complaint will result in re-evaluation of the complaint investigation.Similar event data was collected for the associated reported events.Quality assurance will continue to perform periodic monitoring for evidence of adverse trending and take further action as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
CENTURION VISION SYSTEM, ACCESSORY, CENTURION OZIL HANDPIECE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24589106
Report Number2028159-2026-00331
Device Sequence Number9385991
Product Code HQC
UDI-Device Identifier00380657517619
UDI-Public(01)00380657517619(17)341019(11)241021(10)173HWP
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K121555
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065751761
Device Lot Number173HWP
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/19/2026
Supplement Date Received by Manufacturer05/20/2026
Initial Report FDA Received Date03/13/2026
Supplement Report FDA Received Date06/12/2026
Date Device Manufactured10/21/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHACO TIP
Patient SexUnknown